# SDR CA120227016

- Difficulty date: February 27, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Airtrc AT802A
- Aircraft time: 1,314 hours
- Engine: Pwc PT6A67AG
- Propeller: Hartzl HCB5MA3
- System (JASC): 2620 · Extinguishing System
- Part: Control Box
- Part number: 850504001001
- Condition: Failed
- Location: Fire Foam Inject
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ACTIVATION AFTER WINTER MX, A TEST OF THE FIRE FOAM INJECTION CONTROLLER WAS CARRIED OUT, AT THAT TIME SMOKE WAS NOTICED IN THE COCKPIT ORIGINATING FROM THE SIMPLEX FOAM SYS CONTROL MODULE.  UPON FURTHER INVESTIGATION, IT WAS FOUND THAT DURING THE OPERATIONAL CHECK NO VALUE WAS SELECTED ON THE CONTROL MODULE TIMER & THE INJECTION CONTROL BUTTON WAS HELD DOWN TO TEST OPERATION.  A BENCH TEST TO THE UNIT WAS COMPLETED & FOUND THAT IF ATTEMPTING TO OPERATE THE SYS MANUALLY WITH NO VALUE SELECTED ON THE TIMER & WITH THE INJECTED BUTTON HELD DOWN, THERE IS NO CURRENT PROTECTION INSIDE THE MODULE, ALLOWING A BUILDUP OF CURRENT THAT WILL OVERHEAT ONE OF THE RESISTORS CAUSING SMOKE.  THERE IS NO INSTRUCTION OR WARNING IN THE OPERATION MANUAL FOR THIS TYPE OF ISSUE.  THERE MUST BE A VALUE SET TO THE INJECT COUNTER & ONLY A MOMENTARY ENGAGEMENT OF THE INJECTION BUTTON FOR THE SYS TO OPERATE SAFELY.
